It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-05-2009, 09:07 PM   #1
Senior Member
(female)
 
Tenacious's Avatar
 
Join Date: Jun 2003
Location: USA
Posts: 249
Tenacious HB User
Question Do statins cause loose stools ??

Husband has recently been taking 20mg of Simivestan a night , used to only take 10mg daily or every other day, but noticed that his stools are usually loose now, not the normal bulk. Have not asked the Doctor about this yet, will see him in Dec , just thought if anyone knew if this is a normal side effect of statins ? Thank you

 
Sponsors Lightbulb
   
Old 10-09-2009, 11:19 AM   #2
Senior Veteran
(male)
 
Join Date: Apr 2005
Location: N.Y
Posts: 705
ACE28 HB UserACE28 HB UserACE28 HB UserACE28 HB User
Re: Do statins cause loose stools ??

Quote:
Originally Posted by Tenacious View Post
Husband has recently been taking 20mg of Simivestan a night , used to only take 10mg daily or every other day, but noticed that his stools are usually loose now, not the normal bulk. Have not asked the Doctor about this yet, will see him in Dec , just thought if anyone knew if this is a normal side effect of statins ? Thank you

I've never taken Simvastatin, but many drugs and supplements can cause gastro-issues for the 1'st few weeks after starting or changing dosages. The worst being the stronger antibiotics. If it doesn't improve he can ask his doctor for a different statin. Keep in mind that most statins are now generic. These pills are cheaply made in third world countries with horrible manufacturing practices. He can ask his doctor for the "Brand" drug called ZOCOR. It may cost more, but many have noticed huge differences in the way they feel.

 
Sponsors Lightbulb
   
Old 10-09-2009, 01:38 PM   #3
Senior Member
(male)
 
Join Date: Apr 2009
Location: England-Wales Border
Posts: 283
yackedar HB Useryackedar HB Useryackedar HB Useryackedar HB Useryackedar HB Useryackedar HB Useryackedar HB User
Re: Do statins cause loose stools ??

Hi Tenacious,

I am on 40mg Simvastatin daily and have been since February this year, but not for high cholesterol purposes.

I have taken two brands of generic simvastatin during this period, with both brands being manufactured here in the UK. Yes, I too had looser stools initially, and yes.......I still have looser stools today. I'm not concerned about this unless there are changes.

Look at it this way, better with loose/r stools than constipation, because at least we are avoiding the onset of Diverticultis or other colon complications.

Last edited by yackedar; 10-09-2009 at 01:38 PM.

 
Old 10-10-2009, 06:25 AM   #4
Senior Member
(female)
 
Tenacious's Avatar
 
Join Date: Jun 2003
Location: USA
Posts: 249
Tenacious HB User
Re: Do statins cause loose stools ??

Yackedar: Thank you for your reply, accually he used to struggle with constipation more than the average person, and this does not bother him at all (being looser) , I am just a worry -wart and want to make sure it is from these meds and not something else. Nice to hear from other users. I did happen to look up side effects and it said constipaton and/or diarehha, so I guess this is the case. So simivestan is used for other things besides Cholesterol ? Didnt' know that!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Does Lovaza cause loose stools? JanD High Cholesterol 2 11-08-2009 12:30 PM
loose stools and body rash concern wcmichele Children's Health 1 07-13-2009 01:21 PM
Constipation and loose stools cycle help eric1407 Bowel Disorders 0 02-03-2009 04:33 PM
Link Between Statins & Indigestion/GERD?? Imacarbuff High Cholesterol 4 02-06-2006 06:36 PM
Do heart meds cause gas, loose stools? onstack Heart Disorders 1 02-04-2006 02:59 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:29 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!